A 55-year-old male is referred for investigation of lower limb claudication pains. His past medical history includes long standing hypertension and a previous myocardial infarction 3 years previously with subsequent coronary angioplasty and stenting. He is a life long smoker, but rarely takes any alcohol. His symptomatic claudication arises after walking for approximately 200 m on the level. He is receiving an angiotensin converting enzyme inhibitor (ACE-I), which, according to the General Practitioner's letter, was commenced about 2 months before referral, and he also receives a diuretic and a calcium antagonist at full dosage to optimize his blood pressure. On examination he is noted to have bilateral ilio-femoral bruits but palpable pedal pulses. His blood pressure remains sub-optimally controlled at 170/90 mmHg. He is commenced on an alpha-blocker (Doxazosin). Following the clinic visit you review his blood results and notice that there has been a deterioration in his renal function with the serum creatinine increasing from 120 to 180 μmol/L and estimated glomerular filtration rate (eGFR) decreasing from 58 to 36 mL/min since the time of referral.